Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleThe degree complexity of smooth surfaces of codimension
Author(s) Jeaman Ahn, Sijong Kwak, Yeongseok Song
TypeArticle in Journal
AbstractFor a given term order, the degree complexity of a projective scheme is defined by the maximal degree of the reduced Gröbner basis of its defining saturated ideal in generic coordinates (Bayer and Mumford, 1993). It is well known that the degree complexity with respect to the graded reverse lexicographic order is equal to the Castelnuovo–Mumford regularity (Bayer and Stillman, 1987). However, much less is known if one uses the graded lexicographic order (Ahn, 2008; Conca and Sidman, 2005). In this paper, we study the degree complexity of a smooth irreducible surface in P^4 with respect to the graded lexicographic order and its geometric meaning. As in the case of a smooth curve (Ahn, 2008), we expect that this complexity is closely related to the invariants of the double curve of a surface under a generic projection. As results, we prove that except in a few cases, the degree complexity of a smooth surface S of degree d with h^0 ( I S ( 2 ) ) ≠ 0 in P^4 is given by 2 + ( deg Y 1 ( S ) − 1 ; 2 ) − g ( Y 1 ( S ) ) , where Y 1 ( S ) is a double curve of degree ( d − 1 ; 2 ) − g ( S ∩ H ) under a generic projection of S . In particular, this complexity is actually obtained at the monomial x 0 x 1 x 3^( deg Y 1 ( S ) − 1 ; 2 ) − g ( Y 1 ( S ) ) where k [ x 0 , x 1 , x 2 , x 3 , x 4 ] is a polynomial ring defining P_4 . Exceptional cases are a rational normal scroll, a complete intersection surface of ( 2 , 2 ) -type, or a Castelnuovo surface of degree 5 in P 4 whose degree complexities are in fact equal to their degrees. This complexity can also be expressed in terms of degrees of defining equations of I S in the same manner as the result of A. Conca and J. Sidman (Conca and Sidman, 2005). We also provide some illuminating examples of our results via calculations done withMacaulay 2 (Grayson and Stillman, 1997).
KeywordsDegree complexity, Graded lexicographic order, Generic initial ideal, Partial elimination ideal, Algebraic surfaces of codimension 2
ISSN0747-7171
URL http://www.sciencedirect.com/science/article/pii/S0747717112000028
LanguageEnglish
JournalJournal of Symbolic Computation
Volume47
Number5
Pages568 - 581
Year2012
Edition0
Translation No
Refereed No
Webmaster